Idaho, 2004

Hail in Idaho, July 4, 2004

July 4, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 4, 11:00 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 4, 11:00 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1200 PM MDT SUN JUL 4 2004

.DISCUSSION...
REMNANTS OF SURFACE FRONT STILL LINGER FROM SODA SPRINGS TO JEROME
AREA WITH ISOLATED SHOWERS TRYING TO DEVELOP OVER IT. FRONT SHOULD
SLIP SOUTH OF STATE NEXT TWO TO THREE HOURS. H3 80KT JET CORE
PROPAGATING FROM WASHINGTON STATE OVER CENTRAL IDAHO THROUGH MONDAY
MORNING. WATER VAPOR IMAGERY SHOWS FAIRLY SIGNIFICANT VORTICITY MAX
OVER SOUTHERN BRITISH COLUMBIA THAT WILL SLIDE ROUGHLY THROUGH
ISLAND PARK AREA BY MONDAY MORNING. THE JET WILL BRING IN SOME
DRYING AND SUBSIDENCE THROUGH THE AFTERNOON WITH BEST EFFECTS FELT
SOUTH OF A LINE FROM SUN VALLEY TO BLACKFOOT. LIMITED SCOURING OF
VALLEY MOISTURE EXPECTED LATE THIS AFTERNOON AS SURFACE LOW PRESSURE
DEVELOPS OVER CENTRAL MOUNTAINS FROM INFLUENCE OF UPPER JET. THIS
SHOULD TIGHTEN SURFACE PRESSURE GRADIENT AND INCREASE WINDS FROM THE
EASTERN MAGIC VALLEY INTO THE LOWER SNAKE PLAIN. STRENGTH OF WINDS
SHOULD BE 10 TO 20 MPH WITH GUSTS TO 25 MPH...DECREASING TO 5 TO 15
MPH AS EVENING 4TH OF JULY FESTIVITIES APPROACH.

SURFACE LOW THAT FORMS OVER CENTRAL MOUNTAINS PER MESOETA COULD SLIP
INTO THE UPPER VALLEY WITH NORTHERLY H7 WINDS ALOFT FORCING WEAK
CONVERGENCE AROUND ARCO TO IDAHO FALLS. THAT ADDS ANOTHER DIMENSION
TO RISK OF EVENING THUNDERSTORMS. HOPEFULLY THE UPPER LEVEL SUPPORT
SHOULD MOVE FAR ENOUGH EAST BY THEN.

RECAPITULATION...WILL UPDATE GRIDS TO REFLECT SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS ALL OF SOUTHEAST IDAHO DURING THE
AFTERNOON...DECREASING RAPIDLY THIS EVENING BUT LINGERING OVER THE
EASTERN HIGHLANDS TONIGHT.

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

SURVICK
Hazardous weather outlook, Jul 4, 5:10 AM MST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
610 AM MDT SUN JUL 04 2004

IDZ017>023-031-032-051200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
610 AM MDT SUN JUL 04 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS
AFTERNOON...AND CONTINUE INTO THE EVENING.  SMALL HAIL AND GUSTY
WINDS ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER CONDITIONS EXPECTED.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 103 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Caribou

When
July 4, 12:53 PM MST to 12:58 PM MST
Where
Caribou County, Soda Spgs
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.650, -111.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414425.